Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 13, 2021Hancock County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 13, 2021, 2:05 AM CDT for Hancock County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 2:05 AM CDT (07:05 UTC)
Expired
Jun 13, 2021, 2:30 AM CDT
In force
25 min
Issued by
NWS Louisville, KY

County Hancock County, KY

The radar

The Louisville radar (KLVX), 74 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1684 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

004 
WWUS83 KLMK 130705
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
205 AM CDT Sun Jun 13 2021

INZ089-KYZ023-130730-
Perry-Hancock-
205 AM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY AND
NORTHEASTERN HANCOCK COUNTIES...

At 204 AM CDT, a strong thunderstorm was located over Tell City,
moving south at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tell City, Hawesville, Cannelton, Troy, Petri, Adair and Fenn Haven. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3799 8684 3800 8682 3800 8681 3802 8680
      3800 8679 3800 8677 3801 8677 3800 8665
      3786 8668 3784 8681 3787 8689
TIME...MOT...LOC 0704Z 013DEG 12KT 3797 8676 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:02 AM CDT, 3 minutes earlier.

Area forecast discussion, Jun 13, 2:02 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
302 AM EDT Sun Jun 13 2021

.Short Term...(Today and tonight)
Issued at 247 AM EDT Sun Jun 13 2021

Outflow boundaries from yesterdays convection have helped to spark
off several clusters of thunderstorms along an instability gradient
early this morning across southwestern IN and western KY. Storms
have been generally tracking along this gradient and are in an
atmosphere that supports gusty wind and small hail potential. This
activity will likely continue through the early morning hours as it
steadily drops to the south. The eastward extent of isolated to
scattered thunderstorms should likely stay west of the I-65 corridor
through sunrise.

A weak cold front will approach from the north today and serve as a
focus/lifting mechanism for additional convection late this morning
into the afternoon. Models prog the front to be around or just south
of the Ohio River by the time convective temperatures are reached.
Overall convective coverage looks to be scattered, with it most
widespread across the Kentucky Bluegrass. Deep layer shear will be
pretty weak to marginal (<30kts), but moderate instability and DCAPE
will allow for the stronger thunderstorms to produce microbursts
capable of damaging winds and perhaps marginally severe hail. The
main timing of strong to potentially severe thunderstorms will be
from 13.17z to 14.00z. Most activity by 00z will be waning down with
the loss of daytime heating as well as pushing south of our CWA
border.

Skies will gradually clear out this evening from northwest to
southeast. Dewpoints in the upper 50s to low 60s will advect in
behind the front overnight, which will allow temperatures to drop
into the low to mid 60s by tomorrow morning. Think there'll be just
enough of a light wind at the surface that fog won't be too much of
an issue overnight.

&&

.Long Term...(Monday through Saturday)
Issued at 300 AM EDT Sun Jun 13 2021

Upper level ridging is forecast to amplify over the Four Corners
region early next week, while a couple shortwave troughs dive SSE
over the Ohio Valley Monday night and Tuesday night. These
disturbances help carve out a longwave trough over the Great Lakes
and Ohio Valley through midweek, which then shifts to the East Coast
late week. Deep northerly flow will result in an influx of cooler,
less humid air through midweek. The vast majority of this time
period still looks dry.

Will go with a dry 10 PoP over the Bluegrass Monday
afternoon/evening as a weak cold front drops south through the area.
This occurs as the first upper level shortwave trough dives
southeast over Ohio. Not much moisture to work with, but some decent
low-level forcing with a 30 kt northerly LLJ pushing south across
central IN Mon afternoon. Plenty of sunshine Monday with afternoon
highs 85-90 F, and dewpoints in the lower 60s.

Behind this front, temperatures drop into the 70s and low 80s for
highs Tuesday and Wednesday. Dewpoints are likely to be in the 55-60
F range, resulting in some very pleasant weather. Morning lows will
drop into the 50s to low 60s. Thursday morning looks to be the
coolest with lows around 50-55 F.

Upper level ridging noses in from the west Thursday and Friday,
which will likely push highs back toward the mid/upper 80s for
Friday. The pattern aloft flattens out through the weekend, and a
weak cold front approaching the area Friday appears likely to stall
and result in a period of unsettled weather.

&&

.Aviation...(06Z TAF Issuance)
Issued at 105 AM EDT Sun Jun 13 2021

Low confidence forecast for the early morning hours today.
Thunderstorms have started to develop along old outflow boundaries
from yesterday's storms, mainly across western KY and southern IN.
Thunderstorms may continue to develop along this boundary as it
slips southward, and could brush by HNB within the next hour or two.
Depending on how far eastward it develops, SDF could also see
showers or storms nearby. The high clouds associated with storms
will also limit radiational cooling and fog potential, so have not
taken visibilities down near as much as previous forecast.

A weak cold front is expected to pass through the region tomorrow,
and showers/storms are expected to develop along and ahead of it.
Appears that locations along and south of the Ohio River will have
some potential to see storms during the afternoon. Expect briefly
reduced visibilities and gusty, erratic winds near or within
thunderstorms. Once the front passes through, dry weather and VFR
conditions are expected.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...DM
Long Term...EBW
Aviation...DM
Hazardous weather outlook, Jun 12, 9:11 PM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1011 PM EDT Sat Jun 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140215-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1011 PM EDT Sat Jun 12 2021 /911 PM CDT Sat Jun 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated thunderstorms are possible until about 2 AM. These storms
will be capable of localized gusty winds, brief heavy downpours, and
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are expected to develop ahead of a cold front
Sunday. Some of these storms could produce very gusty winds. In
areas where repeated thunderstorms occur, there could also be
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Jun 13, 12:02 AM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
102 AM EDT Sun Jun 13 2021

INZ083-130530-
Dubois-
102 AM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUBOIS COUNTY...

At 102 AM EDT, a strong thunderstorm was located 7 miles south of
Shoals, moving south at 15 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Dubois, Hillham, Thales, Cuzco, Dubois Crossroads, Norton,
Kellerville, Crystal and Haysville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3849 8695 3850 8694 3850 8688 3851 8685
      3853 8683 3852 8668 3844 8668 3844 8696
TIME...MOT...LOC 0502Z 357DEG 15KT 3856 8682

EBW
Special weather statement, Jun 13, 12:17 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
117 AM EDT Sun Jun 13 2021

INZ083-130545-
Dubois-
117 AM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBOIS COUNTY...

At 117 AM EDT, a strong thunderstorm was located near Dale, moving
south at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Holland.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3831 8707 3831 8700 3820 8696 3821 8707
TIME...MOT...LOC 0517Z 357DEG 13KT 3824 8703

EBW
Special weather statement, Jun 13, 12:44 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 AM EDT Sun Jun 13 2021

INZ083-130615-
Dubois-
144 AM EDT Sun Jun 13 2021

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...

At 143 AM EDT, scattered strong thunderstorms were located across
Dubois County, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Holland, Birdseye, Dubois, Hillham,
Celestine, Bretzville and Mentor.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3831 8707 3838 8692 3851 8686 3853 8683
      3853 8668 3825 8668 3825 8679 3820 8680
      3820 8707
TIME...MOT...LOC 0543Z 016DEG 13KT 3829 8691

DM
Special weather statement, Jun 13, 1:18 AM CDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
118 AM CDT Sun Jun 13 2021

INZ089-130645-
Perry-
118 AM CDT Sun Jun 13 2021

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PERRY
COUNTY...

At 117 AM CDT, scattered strong thunderstorms were located across
northwestern Perry County, moving south at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Ranger, Adyeville, Sassafras, Bristow, Celina, Apalona, Siberia,
Uniontown and Kitterman Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3812 8680 3815 8681 3816 8680 3818 8680
      3818 8679 3825 8679 3825 8668 3826 8668
      3824 8658 3800 8670 3801 8678 3803 8678
      3803 8677 3804 8679 3806 8677 3808 8678
      3810 8677 3812 8681
TIME...MOT...LOC 0617Z 013DEG 20KT 3819 8672

DM
Special weather statement, Jun 13, 1:41 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
141 AM CDT Sun Jun 13 2021

INZ089-130715-
Perry-
141 AM CDT Sun Jun 13 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL PERRY
COUNTY...

At 139 AM CDT, a cluster of strong thunderstorms were located 7
miles north of Tell City, moving south at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Tell City, Troy, Ranger, Lilly Dale, Terry and Gatchel.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3802 8680 3800 8678 3800 8677 3803 8678
      3803 8677 3804 8679 3806 8677 3808 8678
      3810 8677 3812 8679 3811 8680 3814 8680
      3813 8660 3795 8662 3795 8678 3799 8679
      3800 8681
TIME...MOT...LOC 0639Z 013DEG 12KT 3806 8676

DM
Special weather statement, Jun 13, 2:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
205 AM CDT Sun Jun 13 2021

INZ089-KYZ023-130730-
Perry-Hancock-
205 AM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PERRY AND
NORTHEASTERN HANCOCK COUNTIES...

At 204 AM CDT, a strong thunderstorm was located over Tell City,
moving south at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tell City, Hawesville, Cannelton, Troy, Petri, Adair and Fenn Haven.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3799 8684 3800 8682 3800 8681 3802 8680
      3800 8679 3800 8677 3801 8677 3800 8665
      3786 8668 3784 8681 3787 8689
TIME...MOT...LOC 0704Z 013DEG 12KT 3797 8676

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:35 PM CDTSpecial Weather StatementLMKOhio25 min
Jun 12, 7:58 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 12, 8:28 PM CDTSpecial Weather StatementLMKOhio32 min
Jun 13, 4:53 AM CDTSpecial Weather StatementLMKButler37 min
Jun 13, 1:23 PM CDTSpecial Weather StatementLMKScott37 min
Jun 13, 1:43 PM CDTSpecial Weather StatementLMKHardin32 min
Jun 13, 1:52 PM CDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford23 min
Jun 13, 1:58 PM CDTSpecial Weather StatementLMKBourbon32 min
Jun 13, 2:03 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas27 min
Jun 13, 2:32 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin28 min
Jun 13, 2:35 PM CDTSevere Thunderstorm WarningLMKBullitt, Spencer25 min
Jun 13, 2:45 PM CDTAreal Flood AdvisoryLMKScott36 min
Jun 13, 2:59 PM CDTSpecial Weather StatementLMKNelson31 min
Jun 13, 3:07 PM CDTSpecial Weather StatementLMKNicholas38 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jun 13, 3:21 PM CDTFlash Flood WarningLMKScott4 hr
Jun 13, 3:46 PM CDTAreal Flood AdvisoryLMKFayette, Scott, Woodford41 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningLMKMetcalfe23 min
Jun 13, 4:25 PM CDTSpecial Weather StatementLMKBarren35 min
Jun 13, 4:27 PM CDTFlash Flood WarningLMKWoodford2 hr
Jun 13, 4:34 PM CDTSpecial Weather StatementLMKMetcalfe26 min
Jun 13, 5:05 PM CDTSpecial Weather StatementLMKMonroe25 min
Jun 13, 12:02 AM CDTSpecial Weather StatementLMKDubois28 min
Jun 13, 12:17 AM CDTSpecial Weather StatementLMKDubois28 min
Jun 13, 12:44 AM CDTSpecial Weather StatementLMKDubois31 min
Jun 13, 12:57 AM CDTAreal Flood AdvisoryLMKDubois3 hr
Jun 13, 1:18 AM CDTSpecial Weather StatementLMKPerry27 min
Jun 13, 1:41 AM CDTSpecial Weather StatementLMKPerry34 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.